MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ
Model Number CTR03
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering confirmed that the tip of the cannula was melted.The root cause of the melted cannula could not be determined, but is likely that the cannula came into contact with a hot instrument.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.  additionally, engineering found that the septum in the seal was torn.The root cause could not be determined, but is likely due to instruments catching on the septum.Per the ifu, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." during the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.Although the exact root cause could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.This document represents our initial and final report.
 
Event or Problem Description
" this is a complaint from the market.(b)(4).Please refer to the complaint sheet for investigation." report from the sales rep: "the customer found the distal end of the cannula was melted.He/she was unfamiliar when the incident happened during a treatment." initial investigation report by (b)(6): "the event unit was returned to olympus and visually inspected.Upon visual inspection, the distal end of the cannula was found to be partially damaged like melted, however, not causing the cannula to be fractured.The septum was found to be torn and a piece of the septum (size: approximately 3.3mm x 4.9mm) was found inside the cannula by the side of the seal.Confirmed the piece was similar to the cut shape of the septum.The unit will be returned to amr for further evaluation.(b)(4)." requests: "the customer acknowledged that the incident didn't happen due to an error in manufacturing process.However, he/she would like to know the following point.Please include answers to this question in the closing letter.What situations are considered to encounter those kinds of the incident the customer experienced?".

Brand Name
CTR03, 5X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6068450
Report Number2027111-2016-00745
Device Sequence Number863892
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public(01)00607915123482(17)180708(30)01(10)1249967
Combination Product (Y/N)N
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Model NumberCTR03
Device Catalogue Number101290101
Device Lot Number1249967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2016
Initial Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1